Condition for the numerical range to contain an elliptic disc

Hwa Long Gau, Pei Yuan Wu

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

For an n-by-n matrix A and an elliptic disc E in the plane, we show that the sum of the number of common supporting lines and the number of common intersection points to E and the numerical range W(A) of A should be at least 2n+1 in order to guarantee that E be contained in W(A). This generalizes previous results of Anderson and Thompson. As an application, our result is used to verify a special case of the Poncelet property conjecture.

Original languageEnglish
Pages (from-to)213-222
Number of pages10
JournalLinear Algebra and Its Applications
Volume364
DOIs
StatePublished - 1 May 2003

Fingerprint

Dive into the research topics of 'Condition for the numerical range to contain an elliptic disc'. Together they form a unique fingerprint.

Cite this